Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Burning in right knee, fluid build up in front of knee cap. Type II diabetic. Is this the reason ?

Burning in right knee like a carpet burn. I have fluid build-up as big as my small finger tip on the front of my knee cap. It moves. This has been hurting/burning off and on for a week now. Three days ago my same leg right, right ankle hurts very much when I put weight on my foot when I get up at night. Also, in the morning and when I sit for periods of time. I roll it around to help it circulate but it burns when I do that as well. I have type II diabetes could this be the issue. I wrote my physician yesterday and still awaiting for an answer. A year ago my left knee had hurt but not a burning situation like this. My doctor shot about 6 cortisone injections and it has never hurt since... Thanks for you answer in advance. Just very concerned
Asked On : Tue, 12 Feb 2013
Answers:  1 Views:  130
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response
Dec 2012

Welcome to HCM

Your description and past medical history sounds to me like a gouty attacks. Being a known diabetic patient increases the risk for you developing gouty crisis. A doctor will need to examine, determine your uric acid level (laboratory work-up) and other blood tests. X-ray might be needed to rule out arthritis and other joint diseases.
Allopurinol and colchicine are the drug of choice for gouty crisis.
Your diabetes will have to be checked and properly controlled.
You will need to reduce quantity of red meat (if you do consume) and any other source of food that can increase level of uric acid in your system.
Steroid injection can also work for gouty crisis and if you had other forms of arthritis that will work perfectly.

Hope this helps
Answered: Tue, 12 Feb 2013
I find this answer helpful

4 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor